Mandy asks…

Do I have sleep apnea? or some other disorder?

I have had organic depression, and an anxiety, and panic disorder, and a bad thyroid. I take medication for this. Its been a few years, and its helped noticeably with the depression, but I’m still tired all the time, and sleep way too much. The thing is, I tend to almost always have a headache when waking up, or going to sleep. And sometimes it lasts during the day. Its never been unbearable, but very irritating. I am overweight by quite a bit, but I can still walk, exercise, and I’m not considered obese at all. Just overweight. I recently began a Peskatarian diet, and started exercising, and eating healthier. I take Prozac, Singular, and Levoxathroxin. When I started taking these meds, I didn’t have any side effects. But I noticed now that if i forget or run out of my meds, I get nose bleeds, get bad depression, and headaches. I was basically wondering what the headaches could be from. Is it my meds, sleep apnea? Ive had several blood tests, and they have always came back good, except the thyroid issue. Would cancer, or sleep apnea show up in a blood test? Please if you can, let me know if i should be worried or not.
I do have Asthma. But Iv’e never noticed hard breathing, or snoring when I sleep, nor has anyone else. I don’t get short of breath unless I don’t take my singular, and even then, barely. I do have a confession though. I don’t go to bed until around 1:30-2:30 in the morning, and sleep in until around 10-12 when I don’t work. I also watch allot of tv, and spend a regular amount of time on the computer… Could this be effecting my headaches? Also, I just got a job a few months ago, which I realized the headaches didn’t start until after I started working. I work In a grooming salon. Any of these life events the reason?
One more thing is that I don’t really have any physical pain, like body aches etc. Is that a good sign its not cancer related? And I have a weird habit of moving my eyes to the back of my head and to the side, I think this sometimes causes a slight head discomfort

Helen answers:

ALL of these problems come from thyroid disease. Sleep Apnea is detected by having a sleep study done … No pain at all.

Perhaps your Levo dose is no longer high enough for you. You should be being retested every 6 mos.

Here is some info & good links:
You need testing for thyroid ANTIBODIES as well as TSH. TSH ‘norm’ should be .3 – 3 (w/ most feeling best at < 2) but, for diagnosis, may not mean much if ANTIBODIES are present which is indicative of Hashimoto’s Autoimmune Thyroiditis (cycles between HYPER & HYPO at start)…it is the main cause of eventual HypOthyroidism but worse (…OR Graves Disease – HypERthyroid from beginning).

You will have to INSIST they test for the antibodies. They can code so that ins will pay.

WARNING: Doctors seem not to want to find/treat thyroid disease. You may have to go to more than one doctor before you get the right tests, interpretation, and treatment. Best wishes.

Ck these:
http://thyroid.about.com/bio/Mary-Shomon-350.htm
http://www.stopthethyroidmadness.com/
http://www.thyrophoenix.com/index.html
http://thyroid.about.com/cs/newsinfo/l/blguidelines.htm

ALWAYS GET COPIES OF YOUR LABS.

God bless you

Maria asks…

synthroid/levothyroxine Help?

I started Thyroid treatment due to Hypothyroidism and started off with 25 then 50 and then 75 of Levothyroxine over a 9 month period. With the 25 i felt better and 50 i felt good but the 75 gave me shortness of breath and i felt like i was stressing out. I also had other side effects like being agitated easily, brain fog, and irritibility. After waiting it out for 3 months expecting the symptoms to subside i couldn’t take it anymore and stopped taking the medication for 4 days. I stopped taking it for 4 days then started taking the lower dosage (50). It has been about 5 weeks now and i feel like i am getting better but how long will it take to feel like i did on the 50?
Any help would be greatly appreciated

Helen answers:

You are playing w/ fire! Change meds ONLY under the supervision of a GOOD doctor. Those symptoms are symptoms of the disease itself. The meds are very slow acting and what you take now may not show for 3 or 4 wks or so.

You need to ask for Cytomel also.

You should also take Selenium, Folic Acid, D3, Zinc, and B Complex.

Take your meds right…. 1st thing, on empty stomach, & do not eat (or drink coffee) for 1/2 hr. Also, if you take calcium, iron or acid reducer, do not take for 3 hrs.

Here is other info:
You need testing for thyroid ANTIBODIES as well as TSH. TSH ‘norm’ should be .3 – 3 (w/ most feeling best at < 2) but, for diagnosis, may not mean much if ANTIBODIES are present which is indicative of Hashimoto’s Autoimmune Thyroiditis (cycles between HYPER & HYPO at start)…it is the main cause of eventual HypOthyroidism but worse (…OR Graves Disease – HypERthyroid from beginning).

You will have to INSIST they test for the antibodies. They can code so that ins will pay.

WARNING: Doctors seem not to want to find/treat thyroid disease. You may have to go to more than one doctor before you get the right tests, interpretation, and treatment. Best wishes.

Ck these:
http://thyroid.about.com/bio/Mary-Shomon-350.htm
http://www.stopthethyroidmadness.com/
http://www.thyrophoenix.com/index.html
http://thyroid.about.com/cs/newsinfo/l/blguidelines.htm

ALWAYS GET COPIES OF YOUR LABS.

God bless you

Laura asks…

What does this mean and should I have it checked by my doctor?

Last January I was diagnosed with Benin thyroid module. I was not put on any medicine because it wasn’t doing anything to me besides making things hard to swallow. Well recently I was put on Depo births control shot. Before i was put on the shot I started losing more hairs then normal. A side effect of the shot is hair loss but i was losing hair before I was on the shot. I have also been feeling fatigue and having a loss of apatite. I have also noticed that my bones have been sore…what does that mean?And should I go have my thyroid checked out since I am experiencing some of the symptoms of thyroid problems?

Helen answers:

YES!

You need testing for thyroid ANTIBODIES as well as TSH. TSH ‘norm’ should be .3 – 3 (w/ most feeling best at < 2) but, for diagnosis, may not mean much if ANTIBODIES are present which is indicative of Hashimoto’s Autoimmune Thyroiditis (cycles between HYPER & HYPO at start)…it is the main cause of eventual HypOthyroidism but worse (…OR Graves Disease – HypERthyroid from beginning).

You will have to INSIST they test for the antibodies. [anti-TPO and TgAb] They can code so that ins will pay.

WARNING: Doctors seem not to want to find/treat thyroid disease. You may have to go to more than one doctor before you get the right tests, interpretation, and treatment. Best wishes.

Ck these:
http://thyroid.about.com/bio/Mary-Shomon-350.htm
http://www.stopthethyroidmadness.com/
http://www.thyrophoenix.com/index.html
http://thyroid.about.com/cs/newsinfo/l/blguidelines.htm

ALWAYS GET COPIES OF YOUR LABS.

God bless you

John asks…

hello every one my question is i have severe hairloss help me what to do?

i have a severe hairloss in which my scalp can be seen i used to have thin hair but soon after having 2 kids i started losing my hair right from the crown area i m 27 yrs old and my doc said it will take around 2 yrs to get back to my normal hair with no medication i have used medicines like gnc hair suppl.. and rogaine but these products have side effects like the hair started growing on my face so don’t want to use it anymore i m suffering from a severe hairloss plz help me what should i do to get my hair back

Helen answers:

Have you had your thyroid tested? You need testing for thyroid ANTIBODIES as well as TSH. TSH ‘norm’ should be .3 – 3 (w/ most feeling best at < 2) but, for diagnosis, would not matter if ANTIBODIES are present. Indicative of Hashimoto’s Autoimmune Thyroiditis (cycles between hyper & hypo at start)…main cause of HypOthyroid & is worse (…OR Graves Disease – HypERthyroid).

WARNING: Doctors seem not to want to find/treat thyroid disease. You may have to go to more than one doctor before you get the right tests, interpretation, and treatment. Best wishes.

Ck these:
http://thyroid.about.com/bio/Mary-Shomon-350.htm
http://www.stopthethyroidmadness.com/
http://www.thyrophoenix.com/index.html
http://thyroid.about.com/cs/newsinfo/l/blguidelines.htm

God bless

Robert asks…

Does anyone know what I have?

So I recently started taking Adoxa and Robinul like two weeks ago. However, recently, my throat is feeling clogged with something and I always have a really hoarse voice when I speak. I drink water all of the time but it never goes away. Now, my nose is all stuffed also. I don’t have a fever or anything but I do tend to be really weak and drop stuff all of the time on accident. Is this a normal side effect of these antibiotics?

Helen answers:

Have you had your thyroid tested? You need testing for thyroid ANTIBODIES as well as TSH. TSH ‘norm’ should be .3 – 3 (w/ most feeling best at < 2) but, for diagnosis, may not mean much if ANTIBODIES are present which is indicative of Hashimoto’s Autoimmune Thyroiditis (cycles between HYPER & HYPO at start)…it is the main cause of eventual HypOthyroidism but worse (…OR Graves Disease – HypERthyroid from beginning).

WARNING: Doctors seem not to want to find/treat thyroid disease. You may have to go to more than one doctor before you get the right tests, interpretation, and treatment. Best wishes.

Ck these:
http://thyroid.about.com/bio/Mary-Shomon-350.htm
http://www.stopthethyroidmadness.com/
http://www.thyrophoenix.com/index.html
http://thyroid.about.com/cs/newsinfo/l/blguidelines.htm

ALWAYS GET COPIES OF YOUR LABS.

God bless you

Powered by Yahoo! Answers